Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 64, NWS Houston/Galveston, TX

June 21, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Jun 21, 2021, 10:11 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2021, 10:11 PM CDT (03:11 UTC)
Expired
Jun 22, 2021, 1:00 AM CDT
In force
3 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

486 
WHUS74 KHGX 220311
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1011 PM CDT Mon Jun 21 2021

GMZ350-355-220600-
/O.NEW.KHGX.SC.Y.0064.210622T0311Z-210622T0600Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
1011 PM CDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT TUESDAY...

* WHAT...South winds becoming southwest 15 to 25 knots with gusts
  up to 30 knots.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Coastal waters from High Island to Freeport 
  TX out 20 NM.

* WHEN...Until 1 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ370-375-220600-
/O.NEW.KHGX.SC.Y.0064.210622T0400Z-210622T0600Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1011 PM CDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT TUESDAY...

* WHAT...South winds becoming southwest 15 to 25 knots with gusts
  up to 30 knots.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...Until 1 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jun 21, 10:11 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 21, 10:11 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1011 PM CDT Mon Jun 21 2021

.SHORT TERM [Tonight and Tuesday]...
Update sent to raise rain chances along the front as it sags south
then begins to break up as it gets into the Houston area or
perhaps just before. Watching the area around Galveston Bay and
nearshore waters for the potential for rapid strengthening on
storms but not seeing it yet though instability there is high.

Some potential through 4 am for clustering of storms mainly north
and west then shifts down toward the Metro and coastal areas after
4 am.

After the heavy rains in the central/eastern portions of Harris
county (2-5" this afternoon/early evening) these areas don't need
any more rain. The good news is the models have continued to trend
lighter on rain amounts.
45

&&

.AVIATION [00Z TAF Issuance]...
Messy with patchy MVFR ceilings near the coast and across the
north and VFR elsewhere. Watching the storms push down from the
north with the cold front and expect ceilings/visby to lower with
that as storms sag south. Timing this puts it into IAH/HOU around
10-13z. IFR conditions look to develop over the northern sites for
a few hours 9-13z as well and updates for this will be sent
shortly. SCT SHRA/TSRA Tue afternoon and will be carrying VCSH in
most of the TAF sites as confidence on location isn't that high
that it might directly impact sites.
45

&&

.PREV DISCUSSION /Issued 332 PM CDT Mon Jun 21 2021/...

.LONG TERM...[Wednesday through Monday]

By Wednesday morning, a weak upper level ridge will begin to
redevelop over Texas but 500 heights only reach about 591 DM.
Moisture still looks to be trapped beneath the expanding ridge and
feel differential heating will be enough to trigger a few showers
and thunderstorms. The situation looks similar on Thursday with
moisture trapped beneath the ridge and daytime heating will again
foster a chance of showers and thunderstorms. Heat index values
will be on the rise and HI values should range between 100-105
degrees. MaxT values should remain on the warm side with MaxT
values in the lower to middle 90's.

The upper level ridge retreats west on Friday as an inverted upper
trough over the eastern gulf treks west. In addition, a short wave
trough over the northern plains will dig to the SE. Southeast
Texas will lie between the 3 systems but with a decrease in
moisture, not sure that rain chances look all that high on Friday.
Rain chances will increase again on Saturday and Sunday as
additional short wave energy embedded in the jetstream helps carve
out a deeper trough over the central US. 500 heights fall to
around 588 DM and PW values increase to around 2.10 inches. The
combination of lower heights, daytime heating and high moisture
content should set the stage for more showers and thunderstorms
next weekend. SE TX will lie between an upper level ridge over the
NW US and another ridge building over FL. SE TX will lie in the
weakness so diurnally driven showers and thunderstorms will be
possible into early next week. MaxT values will trend slightly
cooler with the lower heights, additional cloud cover and rain
chances. 43

.MARINE...

The pressure gradient will relax tonight as a weak front moves
into SE TX. Will allow the SCA to expire over the Bays and
nearshore waters but will extend the SCA offshore for seas through
00z. A SCEC will be required over the coastal waters through early
Tuesday as seas remain slightly elevated. Wind and seas will be
higher in and near thunderstorms tonight into early Tuesday.  A
light to occasionally moderate onshore flow will persist through
the end of the week with high pressure over the eastern Gulf of
Mexico and lower pressures over the central plains.  43

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  74  88  74  95  77 /  70  30  10  20   0
Houston (IAH)          76  91  76  94  78 /  70  40  20  30  10
Galveston (GLS)        80  90  82  92  84 /  70  50  20  30  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...None.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 1 AM CDT Tuesday for
     the following zones: Coastal waters from Freeport to
     Matagorda Ship Channel TX out 20 NM...Coastal waters from
     High Island to Freeport TX out 20 NM...Waters from Freeport
     to Matagorda Ship Channel TX from 20 to 60 NM...Waters from
     High Island to Freeport TX from 20 to 60 NM.

&&

SHORT TERM...45
LONG TERM...Batiste

In the hours before

Special weather statement, Jun 21, 4:37 PM CDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
437 PM CDT Mon Jun 21 2021

TXZ200-213-300-313-212215-
Northern Liberty TX-Coastal Harris TX-Southern Liberty TX-
Inland Harris TX-
437 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LIBERTY AND EAST CENTRAL
HARRIS COUNTIES UNTIL 515 PM CDT...

At 437 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dayton, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Liberty, Dayton, Ames, Hardin, Kenefick, Devers and Dayton Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2989 9497 3005 9507 3022 9474 2996 9454
TIME...MOT...LOC 2137Z 239DEG 16KT 2997 9492
Special weather statement, Jun 21, 5:07 PM CDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
507 PM CDT Mon Jun 21 2021

TXZ213-313-212245-
Coastal Harris TX-Inland Harris TX-
507 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARRIS COUNTY UNTIL
545 PM CDT...

At 507 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sheldon, or near Channelview. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Northwestern Baytown, Channelview, Highlands, Barrett, Crosby and
Sheldon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2978 9513 2988 9517 2996 9503 2980 9495
TIME...MOT...LOC 2207Z 235DEG 2KT 2984 9511
Special weather statement, Jun 21, 5:42 PM CDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
542 PM CDT Mon Jun 21 2021

TXZ213-313-212330-
Coastal Harris TX-Inland Harris TX-
542 PM CDT Mon Jun 21 2021

...SPECIAL WEATHER STATEMENT...

At 542 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sheldon, or near Channelview. This storm was nearly stationary.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Northwestern Baytown, Deer Park, Cloverleaf, Highlands, Channelview,
Barrett, Crosby, Lake Houston Dam, San Jacinto State Park, Sheldon,
eastern Houston Ship Channel and Lake Houston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2972 9513 2980 9519 2989 9522 2996 9503
      2979 9494
TIME...MOT...LOC 2242Z 234DEG 1KT 2984 9511
Special weather statement, Jun 21, 8:01 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
801 PM CDT Mon Jun 21 2021

TXZ163-164-179-220145-
Polk TX-Houston TX-Trinity TX-
801 PM CDT Mon Jun 21 2021

...SPECIAL WEATHER STATEMENT...

At 800 PM CDT, Doppler radar was tracking a strong thunderstorm over
Apple Springs, moving southeast at 10 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Crockett, Apple Springs, Groveton, Kennard, Pennington and Centralia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3133 9492 3128 9489 3126 9490 3125 9487
      3123 9486 3121 9486 3118 9485 3116 9485
      3115 9486 3113 9480 3110 9477 3096 9492
      3117 9545 3131 9545 3140 9536
TIME...MOT...LOC 0100Z 317DEG 9KT 3120 9498
Special weather statement, Jun 21, 9:25 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
925 PM CDT Mon Jun 21 2021

TXZ163-164-220315-
Houston TX-Trinity TX-
925 PM CDT Mon Jun 21 2021

...SPECIAL WEATHER STATEMENT...

At 924 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Apple Springs, moving southeast at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Crockett, Apple Springs, Grapeland, Groveton, Kennard, Latexo,
Pennington and Centralia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3152 9513 3150 9510 3149 9511 3147 9510
      3147 9506 3144 9504 3145 9502 3142 9500
      3141 9498 3141 9497 3138 9495 3134 9496
      3133 9490 3128 9489 3126 9490 3125 9488
      3116 9485 3096 9520 3149 9562 3153 9529
TIME...MOT...LOC 0224Z 333DEG 15KT 3125 9511
Local storm report, Jun 21, 9:50 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
950 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      5 NE HOUSTON            29.82N 95.34W
06/21/2021                   HARRIS             TX   BROADCAST MEDIA

            SOCIAL MEDIA REPORT OF A FLOODED CAR AND
            KNEE DEEP WATER NEAR THE INTERSECTION OF
            JENSEN DRIVE AND BENNINGTON STREET.

&&

CB

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:08 PM CDTFlash Flood WarningHGXHarris3 hr
Jun 21, 7:36 PM CDTAreal Flood AdvisoryHGXHarris, Liberty3 hr
Jun 21, 8:01 PM CDTSpecial Weather StatementHGXHouston, Trinity44 min
Jun 21, 9:25 PM CDTSpecial Weather StatementHGXHouston, Trinity50 min
Jun 21, 10:23 PM CDTSpecial Weather StatementHGXTrinity52 min
Jun 21, 10:25 PM CDTAreal Flood AdvisoryHGXHarris110 min
Jun 21, 11:17 PM CDTSpecial Weather StatementHGXMadison43 min
Jun 21, 11:24 PM CDTSpecial Marine WarningHGX51 min
Jun 21, 11:39 PM CDTSpecial Weather StatementHGXMadison36 min
Jun 21, 11:58 PM CDTSpecial Weather StatementHGXGrimes, Madison47 min
Jun 22, 12:08 AM CDTSevere Thunderstorm WarningHGXBrazos, Grimes, Madison, Montgomery, Walker52 min
Jun 22, 12:28 AM CDTSpecial Weather StatementHGXBrazoria47 min
Jun 22, 12:56 AM CDTSpecial Weather StatementHGXBrazos, Burleson49 min
Jun 22, 1:14 AM CDTSpecial Weather StatementHGXBrazos, Burleson, Washington91 min
Jun 22, 1:17 AM CDTSpecial Weather StatementHGXBrazoria43 min
Jun 22, 1:28 AM CDTAreal Flood AdvisoryHGXBrazos, Burleson, Grimes2 hr
Jun 22, 1:43 AM CDTSpecial Weather StatementHGXBrazoria47 min
Jun 22, 3:46 AM CDTRip Current StatementHGXBrazoria, Galveston, Matagorda21 hr
Jun 22, 4:28 AM CDTSpecial Weather StatementHGXJackson47 min
Jun 22, 9:24 AM CDTSpecial Marine WarningHGX66 min
Jun 22, 10:55 AM CDTSpecial Marine WarningHGX95 min
Jun 22, 6:08 PM CDTSpecial Weather StatementHGXHarris37 min
Jun 22, 6:57 PM CDTSpecial Weather StatementHGXWharton48 min

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.